Heavy Rain, Mesa
- When
- August 13, 2:00 PM MST to 2:40 PM MST
- Where
- Mesa County, 1 mi N of Glade Park
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.018, -108.466 (the zone’s center; the record gives no point)
One inch of rain fell within a 40 minute period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
One inch of rain fell within a 40 minute period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 13, 1:35 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 235 PM MDT SUN AUG 13 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SHEAR AXIS ALOFT ELONGATED SW TO NE FROM SOUTH CENTRAL UTAH TO NORTH CENTRAL COLORADO IN SOUTHWEST FLOW. THIS APPEARS TO BE THE BEST FOCUS MECHANISM TODAY WITH A FAIR AMOUNT OF CONVECTIVE ACTIVITY THIS AFTERNOON. THE SURFACE ANALYSIS DEPICTS A STATIONARY FRONT POSITIONED OVER NRN UTAH AND NWRN COLORADO...BUT CANNOT FIND THIS FRONT BY LOOKING AT THE SURFACE OBSERVATIONS AND HAVE A HUNCH ITS JUST NORTH OF THE SRN WYOMING BORDER. THERE ARE NUMEROUS STORMS OVER THE UINTA MOUNTAINS BUT SUNNY CONDITIONS OVER THE REST OF WRN WYOMING. MODEL DATA INDICATES THAT THIS SHEAR AXIS WILL BE NEARLY STATIONARY TONIGHT BEFORE GETTING PUSHED EAST BY UPSTREAM NRN GREAT BASIN SHORT WAVE. GIVEN THAT NOCTURNAL ACTIVITY PERSISTED LAST NIGHT ALONG THE SHEAR AXIS...EXPECT SIMILAR CONDITIONS TONIGHT WITH A FEW STORMS THAT CONTINUE OVERNIGHT ALONG THE SAME SHEAR AXIS. THE FLOW ALOFT BACKS AROUND TO A SOUTHERLY COMPONENT MONDAY AFTERNOON THROUGH TUESDAY...WHICH WILL BRING BACK THE DEEPER MONSOONAL MOISTURE THAT IS LURKING OVER ERN ARIZONA AND NEW MEXICO. THE NEXT SURGE WILL REACH THE SOUTH LATE MONDAY AFTERNOON AND EVENING AND THEN SPREAD NORTH MONDAY NIGHT AND TUESDAY. THE GFS AND WRF INDICATE THAT THERE IS A VORT CENTER ASSOCIATED WITH THE NEXT SURGE FOR MONDAY NIGHT...THEREFORE HAVE INDICATED ISOLATED NOCTURNAL STORMS FOR THE SRN ZONES. WITH MORE AVAILABLE MOISTURE ON TUESDAY...CONVECTIVE POTENTIAL WILL BE HIGHER AND THEREFORE WARRANTS HIGHER POPS WITH CHANCE VALUES FOR MOST OF OUR FORECAST AREA. .LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)... NOT MUCH CHANGE THROUGH FRIDAY...THEN WHAT COULD BE A TURN TO WETTER WEATHER FRIDAY NIGHT THROUGH SUNDAY. MODELS KEEP A LIGHT MONSOONAL PLUME OVER THE SE THIRD OF THE FORECAST AREA TUE NIGHT. THEN A SHORTWAVE PASSING THROUGH THE NORTHERN ROCKIES PROVIDES A MORE WESTERLY COMPONENT TO THE WINDS ALOFT WED THROUGH THU NGT. THIS SHOULD BRING A BRIEF DRIER AND WARMER SPELL...ESPECIALLY OVER NE UTAH AND NW CO WHICH WILL SEE THE LEAST OF THE REMAINING MOISTURE. ON FRIDAY A SIGNIFICANT MONSOONAL SURGE PUSHING NORTH FROM AZ AND NM APPEARS STRONGER IN THE LATEST MODEL RUN. THE MONSOON IS PROJECTED TO SPREAD NORTH AND SHOULD COVER THE FORECAST AREA BY SAT AFTERNOON. HAVE INCREASED THE POPS...CLOUDS AND QPF...AND DECREASED TEMPS THROUGH THE PERIOD. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && PF/CJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SUN AUG 13 2006 COZ001>014-017>023-UTZ022>025-027>029-141145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN OCCUR ACROSS THE REGION TODAY AND CONTINUE THROUGH THIS EVENING. LOCALLY HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THE STORMS. EXCESSIVE RUNOFF AND THE THREAT OF FLASH FLOODING AND MUD SLIDES WILL EXIST IN AREAS OF PERSISTENT HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH DAY...MOST NUMEROUS OVER THE MOUNTAINS OF SOUTHWEST COLORADO. THE THREAT OF HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL EXIST WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. COLTON
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528881.